Focusing and absorption of nonlinear oscillations

Jean-Luc Joly; Guy Métivier; Jeff Rauch

Journées équations aux dérivées partielles (1993)

  • Volume: 1993, Issue: 3, page 1-11
  • ISSN: 0752-0360

How to cite


Joly, Jean-Luc, Métivier, Guy, and Rauch, Jeff. "Focusing and absorption of nonlinear oscillations." Journées équations aux dérivées partielles 1993.3 (1993): 1-11. <>.

author = {Joly, Jean-Luc, Métivier, Guy, Rauch, Jeff},
journal = {Journées équations aux dérivées partielles},
keywords = {fast oscillating initial functions; passage of the fast oscillating wave through a focal point},
language = {eng},
number = {3},
pages = {1-11},
publisher = {Ecole polytechnique},
title = {Focusing and absorption of nonlinear oscillations},
url = {},
volume = {1993},
year = {1993},

AU - Joly, Jean-Luc
AU - Métivier, Guy
AU - Rauch, Jeff
TI - Focusing and absorption of nonlinear oscillations
JO - Journées équations aux dérivées partielles
PY - 1993
PB - Ecole polytechnique
VL - 1993
IS - 3
SP - 1
EP - 11
LA - eng
KW - fast oscillating initial functions; passage of the fast oscillating wave through a focal point
UR -
ER -


  1. [D] J.-M. Delort, Oscillations semi-linéaires multiphasées compatibles en dimension 2 et 3 d'espace, J.Diff.Eq. (1991). Zbl0736.35001
  2. [DM] R. Diperna and A. Majda, The validity of geometric optics for weak solutions of conservation laws, Comm. Math. Phys. 98 (1985), 313-347. Zbl0582.35081MR87e:35057
  3. [E] W. E, Propagation of oscillations in the solutions of 1-d compressible fluid equations, preprint. 
  4. [G1] O. Gues, Développments asymptoiques de solutions exactes de systèmes hyperboliques quasilinéaires, Asymptotic Anal. 1993. Zbl0780.35017
  5. [G2] O. GuesOndes multidimensionnelle epsilon stratifiées et oscillations, Duke Math. J., 1992. Zbl0837.35086MR94a:35011
  6. [HK] J. Hunter and J. Keller, Weakly nonlinear high frequency waves, Comm. Pure Appl. Math. 36 (1983), 547-569. Zbl0547.35070MR85h:35143
  7. [HMR] J. Hunter, A. Majda, and, R. Rosales, Resonantly ineteracting weakly nonlinear hyperbolic waves II : several space variables, Stud. Appl. Math. 75 (1986), 187-226. Zbl0657.35084MR89h:35199
  8. [JMR1] J.-L. Joly, G. Metivier, and J. Rauch, Resonant one dimensional nonlinear geometric optics, J. Funct. Anal., to appear. Zbl0851.35023
  9. [JMR2] J. L. Joly, G. Metivier, and J. Rauch, Coherent and focusing multidimensional nonlinear geometric optics, Annals de l'Ecole Normale Superieur, to appear. Zbl0836.35087
  10. [JMR3] J. L. Joly, G. Metivier, and J. Rauch, Generic rigorous asymptotic expansions for weakly nonlinear multidimensional oscillatory waves, Duke Math. J., to appear. Zbl0815.35066
  11. [JMR4] J.-L. Joly, G. Metivier, and J. Rauch, Focusing and absorbtion of nonlinear oscillations, preprint. Zbl0815.35071
  12. [J] J.L. Joly, Sur la propagation des oscillations semi-lineares en dimension 1 d'espace, C.R.Acad.Sc.Paris, t.296, 1983. Zbl0555.35081MR84j:35112
  13. [JR1] J.L. Joly and J. Rauch, Nonlinear resonance can create dense oscillations, in Microlocal Analysis and Nonlinear Waves, M. Beals, R. Melrose, and J. Rauch eds., Springer-Verlag (1991) 113-123 Zbl0794.35098MR92k:35180
  14. [JR2] J.L. Joly and J. Rauch, Justification of multidimensional single phase semilinear geometric optics, Trans. Amer. Math. Soc. 330 (1992), 599-625. Zbl0771.35010MR92f:35040
  15. [Kal] L.A. Kalyakin, Long wave asymptotics, integrable equations as asymptotic limit of nonlinear systems, Russian Math Surveys vol.44 no.1 (1989), 3-42. Zbl0683.35082MR90g:58131
  16. [MR] A. Majda and R. Rosales, Resonantly interacting weakly nonlinear hyperbolic waves I : a single space variable, Stud. Appl. Math. 71 (1984), 149-179. Zbl0572.76066MR86e:35089
  17. [MRS] A. Majda, R. Rosales, and M. Schonbek, A canonical system of integro-differential equations in nonlinear acoustics, Stud. Appl. Math. 79 (1988), 205-262. Zbl0669.76103MR90g:76077
  18. [MPT] D. MacLaughlin, G. Papanicolau, L. Tartar, Weak limits of semilinear Hyperbolic systems with oscillating data, Lecture Notes in Physics 230, Springer-Verlag 1985, 277-289. Zbl0588.76137MR815948
  19. [S] S. Schochet, Fast singular limits of hyperbolic partial differential equations, J.Diff.Eq. to appear. Zbl0838.35071
  20. [Se] D. Serre, Oscillations non linéaires des systèmes hyperboliques : Méthodes et resultats qualitatifs, preprint. Zbl0810.35060
  21. [T] L. Tartar, Solutions oscillantes des équations de Carleman, Seminaire Goulaouic-Meyer-Schwartz, 1983. Zbl0481.35010

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.